Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 59, NWS Tallahassee, FL

June 3, 2018Bay County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2018, 4:23 PM CDT for Bay County, Washington County, Florida. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2018, 4:23 PM CDT (21:23 UTC)
Expired
Jun 3, 2018, 5:15 PM CDT
In force
52 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bay County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 33 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 4:45 PM CDTTSTM WND DMG4 N Vicksburg, FL2 TREES REPORTED DOWN ON POWER LINES ALONG SKUNK HILL RD.
Jun 3, 4:52 PM CDTTSTM WND GST 35Northwest Florida - Int, FLASOS STATION ECP, NORTHWEST FLORIDA - INTERNATIONAL APRT REPORTED A PEAK GUST OF 35 MPH.
Jun 3, 5:00 PM CDTHAIL 11 S Crystal Lake, FLVIDEO ON SOCIAL MEDIA OF HAIL ESTIMATED AT QUARTER SIZE BY THE PERSON OBSERVING IT FROM THE SAND HILLS AREA.
Jun 3, 5:10 PM CDTTSTM WND GST 332 N Magnolia Beach, FLMESONET SITE AT FSU PANAMA CITY MEASURED A WIND GUST OF 33 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2411 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

756 
WUUS52 KTAE 032123
SVRTAE
FLC005-133-032215-
/O.NEW.KTAE.SV.W.0059.180603T2123Z-180603T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
423 PM CDT SUN JUN 3 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Central Bay County in the Panhandle of Florida...
  South central Washington County in the Panhandle of Florida...

* Until 515 PM CDT.

* At 422 PM CDT, a severe thunderstorm was located 12 miles south of
  Vernon, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Panama City, Lynn Haven, Callaway, Springfield, Hiland Park,
  Parker, Southport, Cedar Grove, Dirego Park, College Station, Bayou
  George, Camp Flowers, Gainer Spring, Bennett, Brannonville,
  Millville, Vicksburg, Majette, Nixon and Bayhead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3048 8585 3053 8568 3031 8539 3014 8561
      3018 8573
TIME...MOT...LOC 2122Z 333DEG 15KT 3044 8576 

HAIL...1.00IN
WIND...60MPH
 
$$

ADL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:39 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 3, 1:39 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
239 PM EDT Sun Jun 3 2018

.NEAR TERM [Through Tonight]...

A cold front will push through most of the Tri-state area from
northwest to southeast overnight. Showers and thunderstorms will
continue to develop for the remainder of this afternoon. Some of
the CAM guidance shows another area of convection developing along
and just ahead of the cold front moving into our CWA this
evening. A few of the storm may be strong to briefly severe. Lows
will range from the upper 60s northwest to mid 70s southeast.

.SHORT TERM [Monday Through Tuesday Night]...

Cold front will be draped along the coast early morning and
continue to push through the coastal waters during the day and out
of our area Monday night. The front appears to stall across the FL
peninsula Tuesday. Rain chances decrease through the short term as
drier air works in from the northwest. It will not be quite as
muggy with dewpoints dropping into the lower 60s. Daytime highs
will run in the upper 80s to lower 90s and lows in the mid to
upper 60s.

.LONG TERM [Wednesday Through Sunday]...

A shortwave trough will swing through the southern US Wednesday
then drift into the Gulf and create 'trophiness' on the east side
of the La Canicula ridge over the southwest into the weekend.
There will be a return to the summertime seabreeze convection each
afternoon and a slow increase in temperatures. Heat indices will
also push back towards the upper 90s by next weekend.

&&

.AVIATION [Through 18Z Monday]...

Showers and thunderstorms are beginning to develop early this
afternoon but coverage is expected to be much less than what we
saw yesterday. Went VCTS at all TAF sites for the remainder of
this afternoon into the early evening. A cold front will push
through the region overnight into early Monday with winds shifting
to the northwest behind the front.

&&

.MARINE...

Westerly winds will become northwesterly Monday behind a cold
front then turn westerly and southerly by the middle of the week.
Isolated showers and thunderstorms expected for Monday then again
towards the end of the work week.

&&

.FIRE WEATHER...

Red Flag conditions are not expected over the next several
days.

&&

.HYDROLOGY...

The Withlacoochee River at Valdosta is currently cresting just
above minor flood stage and is forecast to gradually fall through
action stage this week. Many other area rivers remain in action
stage, but are not expected to reach flood stage as a result of
rainfall this week.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  92  65  92  68 /  30  10   0   0   0
Panama City   76  88  71  86  74 /  30  10   0   0   0
Dothan        70  88  65  89  68 /  40   0   0   0   0
Albany        71  89  65  89  67 /  30   0   0   0   0
Valdosta      73  91  64  90  67 /  30  10   0   0   0
Cross City    76  90  68  90  69 /  30  30   0   0   0
Apalachicola  76  89  70  87  73 /  30  20   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
     for Coastal Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Barry
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Barry
MARINE...Scholl
FIRE WEATHER...Harrigan
HYDROLOGY...Scholl

In the hours before

Special weather statement, Jun 3, 2:44 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
244 PM CDT SUN JUN 3 2018

ALZ068-069-FLZ009>011-032030-
Houston AL-Geneva AL-Holmes FL-Jackson FL-Washington FL-
244 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA...SOUTH CENTRAL
HOUSTON...NORTHWESTERN JACKSON...EASTERN HOLMES AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 330 PM CDT...

At 244 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cottonwood to 6 miles southwest of Graceville
to 6 miles north of Geneva. Movement was southeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Cottonwood, Chipley, Graceville, Geneva, Bonifay, Malone, Cottondale,
Greenwood, Esto, Madrid, Campbellton, Noma, Black, Richter
Crossroads, Kellys Crossroads, Grangeburg, Garretts Crossroads,
Tendil Crossing, Southern Junction and Geneva Municipal A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3117 8585 3100 8562 3111 8531 3090 8511
      3068 8560 3093 8591
TIME...MOT...LOC 1944Z 305DEG 15KT 3103 8531 3088 8556 3113 8586

15-HARRIGAN
Special weather statement, Jun 3, 3:20 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
320 PM CDT SUN JUN 3 2018

FLZ010>013-032115-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
320 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
NORTHWESTERN CALHOUN AND NORTHEASTERN WASHINGTON COUNTIES IN THE
PANHANDLE OF FLORIDA UNTIL 415 PM CDT...

At 319 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marianna, moving southeast at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marianna, Bradford, Malone, Sneads, Grand Ridge, Greenwood, Altha,
Alford, Bascom, Ocheesee, Blue Spring, Union City, Henderson Mill,
Camps Head, Dellwood, Star, Alliance, Compass Lake, Marianna
Municipal A/P and Orange Hill.

LAT...LON 3074 8562 3076 8562 3075 8528 3082 8530
      3100 8515 3066 8489 3052 8514 3054 8545
      3074 8564
TIME...MOT...LOC 2019Z 335DEG 16KT 3081 8527

ADL
Special weather statement, Jun 3, 3:53 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
453 PM EDT SUN JUN 3 2018

FLZ028-029-032145-
Inland Taylor FL-Lafayette FL-
453 PM EDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAFAYETTE AND
NORTHEASTERN TAYLOR COUNTIES UNTIL 545 PM EDT...

At 453 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Perry, moving east at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mayo, Perry, Pinland, Secotan, Boyd, Smith, Buckville, Alton,
Townsend, Grady, Foley, Perry-Foley Airport, Bucell Junction, San
Pedro Junction, Day, Hampton Springs and Fenholloway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3001 8365 3002 8368 3025 8364 3019 8325
      3010 8321 3010 8318 3011 8316 3010 8313
      3010 8312 3009 8311 3008 8307 3007 8307
      3005 8303 3001 8300 2999 8296 2996 8295
      2996 8293 2995 8292 2992 8292
TIME...MOT...LOC 2053Z 286DEG 32KT 3009 8344

ADL
Local storm report, Jun 3, 3:58 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM EDT SUN JUN 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     2 SSW TENDIL CROSSING   30.94N 85.59W
06/03/2018                   HOLMES             FL   LAW ENFORCEMENT

            TREE DOWN OVER HWY 173 NEAR JOHN LANE RD.

&&

RH
Special weather statement, Jun 3, 3:59 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT SUN JUN 3 2018

FLZ011-016-026-GAZ143-155-156-032200-
Liberty FL-Gadsden FL-Jackson FL-Miller GA-Decatur GA-Seminole GA-
459 PM EDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...NORTHWESTERN
GADSDEN...NORTH CENTRAL LIBERTY...WESTERN DECATUR...WESTERN MILLER
AND SEMINOLE COUNTIES UNTIL 600 PM EDT/500 PM CDT/...

At 459 PM EDT/359 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Donalsonville, moving southeast at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Colquitt, Donalsonville, Chattahoochee, Sneads, Grand Ridge, Iron
City, Brinson, Hanover, Ausmac, Babcock, Reynoldsville, Little Hope,
Rosedale, Recovery, Decatur Co A/P, Lovedale, Boykin, Jinks, Dellwood
and Riverturn.

LAT...LON 3106 8459 3091 8463 3047 8486 3089 8509
      3125 8477 3125 8475
TIME...MOT...LOC 2059Z 302DEG 10KT 3107 8490

ADL
Local storm report, Jun 3, 4:03 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
503 PM EDT SUN JUN 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     MARIANNA MUNICIPAL AIRP 30.84N 85.18W
06/03/2018  M46 MPH          JACKSON            FL   ASOS

            ASOS STATION MAI, MARIANNA MUNICIPAL AIRPORT
            REPORTED A GUST OF 46 MPH.

&&

RH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 10:27 PM CDTSpecial Marine WarningTAE29 min
Jun 3, 9:01 AM CDTRip Current StatementTAEBay, Gulf, Walton13 hr
Jun 3, 9:17 AM CDTFlash Flood WarningTAEDixie3 hr
Jun 3, 1:24 PM CDTSpecial Weather StatementTAEBay, Gulf66 min
Jun 3, 2:13 PM CDTSpecial Marine WarningTAE2 hr
Jun 3, 2:44 PM CDTSpecial Weather StatementTAEHolmes46 min
Jun 3, 2:49 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington56 min
Jun 3, 3:06 PM CDTSpecial Marine WarningTAE54 min
Jun 3, 3:20 PM CDTSpecial Weather StatementTAEJackson55 min
Jun 3, 3:40 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Holmes, Jackson, Liberty, Washington50 min
Jun 3, 3:53 PM CDTSpecial Weather StatementTAELafayette52 min
Jun 3, 4:19 PM CDTSevere Thunderstorm WarningTAELafayette41 min
Jun 3, 4:24 PM CDTSpecial Weather StatementTAECalhoun, Liberty51 min
Jun 3, 4:53 PM CDTSpecial Marine WarningTAE67 min
Jun 3, 4:59 PM CDTSpecial Weather StatementTAELafayette31 min
Jun 3, 5:08 PM CDTSpecial Weather StatementTAEBay52 min
Jun 3, 5:14 PM CDTSpecial Weather StatementTAEBay46 min
Jun 3, 5:43 PM CDTSpecial Weather StatementTAEGulf47 min
Jun 3, 6:03 PM CDTSpecial Weather StatementTAEBay57 min
Jun 3, 6:17 PM CDTSpecial Marine WarningTAE58 min
Jun 3, 6:27 PM CDTSpecial Weather StatementTAEBay48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.